advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Croton-on-Hudson, New York, USA:

Our daughter is seven years old and was diagnosed about a year ago. She has had episodes of low blood glucose levels around 2-3 A.M. (4l-57) which sometimes I have treated. Could these lows have affected her learning abilities?

Answer:

The rare low probably doesn't hurt in the long run. Lots probably do. The message, avoid lots of lows. I do know that can be a challenge; but you should avoid going to bed too low, probably not less than 120. Also avoid an NPH peak at 2 A.M., so you may likely need to give NPH at your bedtime and not hers. Check some sugars in the night.

Always discuss treatment plan changes with your diabetes team.

LD

DTQ-20000220113608
Original posting 2 May 2000
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.